Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 31, 2021, 8:22 PM EST for Crawford County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2021, 8:22 PM EST (01:22 UTC)
- Expired
- Jan 31, 2021, 9:00 PM EST
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Crawford County, GA
The radar
The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
507
WWUS82 KFFC 010122
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EST Sun Jan 31 2021
GAZ069-080-081-094-010200-
Peach GA-Taylor GA-Upson GA-Crawford GA-
822 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH...NORTHEASTERN
TAYLOR...SOUTHEASTERN UPSON AND CRAWFORD COUNTIES UNTIL 900 PM EST...
At 822 PM EST...a strong thunderstorm was over Fickling Mill, or 7
miles northeast of Butler...moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Butler, Roberta, Reynolds, Knoxville, Nakomis, Lee Pope,
Salem, Sandy Point, Horns, Musella and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8403 3252 8400 3253 8400 3253 8405
3258 8430 3269 8426 3282 8417 3282 8389
3279 8386 3264 8385 3250 8394
TIME...MOT...LOC 0122Z 275DEG 45KT 3265 8416
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 31, 7:31 PM EST, 51 minutes earlier.
Area forecast discussion, Jan 31, 7:31 PM EST, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 731 PM EST Sun Jan 31 2021 .PREV DISCUSSION... /Issued 305 PM EST Sun Jan 31 2021/ SHORT TERM /Tonight through Monday Night/... Currently, a plume of Gulf moisture is flowing through Central and Eastern Georgia ahead of a digging shortwave trough that will bring a colder airmass into the region. A CAD wedge up against the southeastern side of the GA mountains is keeping the areas in the northeastern CWA cloudy and cool through the day today with models having a difficult time catching onto it and handling it's evolution. However, the cold front preceding the colder air mass should sweep through the forecast area tonight and push out the rain showers and the wedge and leaving breezy conditions with northwest winds and continued thick cloud cover. The biggest stick in the mud, will be the transition to snow showers and flurries for north Georgia beginning tonight through Monday night. Major discrepancies exist between high-res and synoptic models with interesting defects in regards to accumulations. At this time we believe the QPF to be greatly overblown with the high res models, which are forcing heavier QPF and thus snow totals, isolated over the Cohutta Wilderness area. Some of these high-res models are placing several inches of snow in this area, despite very limited precipitation rates in the same models, we don not believe this will come to fruition. Instead, lowered QPF rates with scattered light snow showers and flurries is currently believed to be more likely, but with some potential for 2-3" for the very remote Cohutta Wilderness area and up to a quarter to a half inch in other elevated locations. All in all, we'll need to monitor the situation carefully going into tomorrow morning. Thiem LONG TERM /Tuesday through Sunday/... The main focus for the long term period will be the late week/weekend system expected to bring rainfall to the area. High pressure will begin to move into the area on Tuesday continuing through much of Thursday. Models begin to show some differences at this point, but late Thursday we start to shift into more southwesterly flow aloft and moisture begins to increase across the local forecast area. An elongated trailing cold front associated with a low north of the Great Lakes looks to track into the area late Friday/early Saturday with several waves riding along that front, keeping those chances for rain on and off through the weekend. Overall, have maintained chance pops for this time period due to differences in timing and shifts in the synoptic setup between the global models. High temperatures on Tuesday are expected to be in the 30s in the mountains with 40s and lower 50s further south, at least 5 to 10 degrees below average. Temperatures should be on a warming trend through the rest of the extended forecast with highs mainly in the 50s and 60s across the area. Low temperatures Wednesday morning and Thursday morning are expected to be the chilliest with temps in the 20s and lower 30s areawide, around 5 to 8 degrees below average. Low temperatures should see a warming trend as well with the rest of the extended low temperatures in the 30s and 40s. Reaves && .AVIATION... 00Z Update... Cold front is sweeping through the state and will push the wedge out over the next few hours. Behind this front are some strong NW winds and should see winds in the ATL area pick up between 02-04z. Will see wind speeds increase from 5-7kt into the 12-20kt range by Mon afternoon. Will see gust peak in the 25-28kt range Monday afternoon as well. Low ceilings across the TAF sites will slowly lift into the VFR range by daybreak and continue to lift and through Monday evening. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 37 47 28 49 / 30 5 5 5 Atlanta 37 41 29 45 / 30 5 5 5 Blairsville 31 36 25 38 / 40 20 20 5 Cartersville 35 39 27 45 / 30 10 5 5 Columbus 40 46 30 51 / 30 5 5 5 Gainesville 36 41 27 45 / 30 10 5 5 Macon 41 48 30 52 / 50 5 5 5 Rome 37 39 28 46 / 20 10 5 5 Peachtree City 37 43 29 48 / 30 5 5 5 Vidalia 45 50 34 52 / 80 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Reaves AVIATION...01
Hazardous weather outlook, Jan 31, 3:05 PM EST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 305 PM EST Sun Jan 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 305 PM EST Sun Jan 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible mainly across central Georgia this afternoon. Occasional lightning, locally heavy rain and brief gusty winds will be the primary threats with any storms that occur. Snow showers are possible in far north Georgia late tonight into Monday. Light accumulations are possible and motorists should monitor for any slick roadways/elevated surfaces. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Snow showers will continue through Monday (possibly into Monday evening) across the higher elevations of north Georgia. Accumulations are likely, mainly above 1500 feet, around a quarter to a half inch is possible. Locally higher amounts around 2 to 3 inches are possible along the highest ridgetops in the Cohutta Wilderness. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jan 31, 3:19 PM EST, 5 hours 3 minutes before
Special Weather Statement National Weather Service Peachtree City GA 319 PM EST Sun Jan 31 2021 GAZ004>009-010400- Whitfield-Murray-Fannin-Gilmer-Union-Towns- 319 PM EST Sun Jan 31 2021 ...SNOW SHOWERS POSSIBLE ACROSS HIGHER ELEVATIONS LATE TONIGHT THROUGH MONDAY... Wrap around moisture combined with cold temperatures behind a cold front will lead to periods of snow showers and periods of flurries across portions of northern Georgia beginning late tonight through the day and into the evening on Monday. Accumulations around a quarter to half an inch will be possible in the higher elevations, generally above 1500 feet. Some locally higher amounts will be possible across the highest elevations, specifically in the Cohutta Wilderness area, where totals of 2 to 3 inches with potential for some higher amounts will be possible. There is still significant uncertainty with this system, so future forecasts should continue to be monitored. With these accumulations, motorists should be aware of hazardous travel conditions due to snow covered or slick roadways/elevated surfaces for the morning and evening commute. Temperatures will struggle to rise above freezing across much of the higher elevations until Tuesday, leading to potential for refreezing on roadways.
Special weather statement, Jan 31, 7:32 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EST Sun Jan 31 2021
GAZ069-078-079-010100-
Harris GA-Upson GA-Talbot GA-
732 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...UPSON AND TALBOT
COUNTIES UNTIL 800 PM EST...
At 732 PM EST...a strong thunderstorm was near Flint Hill, or 9 miles
northwest of Talbotton...moving east at 40 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Manchester, Woodland, Pleasant Hill, Big Lazer Creek Wma,
Olive Branch and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8483 3279 8469 3285 8461 3285 8457
3286 8454 3285 8422 3262 8450
TIME...MOT...LOC 0032Z 279DEG 36KT 3279 8464
WIND...40MPHSpecial weather statement, Jan 31, 7:59 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EST Sun Jan 31 2021
GAZ069-079>081-010130-
Taylor GA-Upson GA-Crawford GA-Talbot GA-
759 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...SOUTHERN
UPSON...NORTHWESTERN CRAWFORD AND TALBOT COUNTIES UNTIL 830 PM EST...
At 759 PM EST...a strong thunderstorm was over Big Lazer Creek Wma,
or 9 miles northeast of Talbotton...moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Baldwinville, Salem, Prattsburg, Big Lazer Creek Wma,
Wesley Church, Carsonville and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8453 3283 8444 3282 8406 3257 8425
3271 8470
TIME...MOT...LOC 0059Z 275DEG 42KT 3274 8440
WIND...40MPHSpecial weather statement, Jan 31, 8:22 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EST Sun Jan 31 2021
GAZ069-080-081-094-010200-
Peach GA-Taylor GA-Upson GA-Crawford GA-
822 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PEACH...NORTHEASTERN
TAYLOR...SOUTHEASTERN UPSON AND CRAWFORD COUNTIES UNTIL 900 PM EST...
At 822 PM EST...a strong thunderstorm was over Fickling Mill, or 7
miles northeast of Butler...moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Butler, Roberta, Reynolds, Knoxville, Nakomis, Lee Pope,
Salem, Sandy Point, Horns, Musella and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8403 3252 8400 3253 8400 3253 8405
3258 8430 3269 8426 3282 8417 3282 8389
3279 8386 3264 8385 3250 8394
TIME...MOT...LOC 0122Z 275DEG 45KT 3265 8416
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 7:32 PM EST | Special Weather Statement | FFC | Talbot | 28 min |
| Jan 31, 7:59 PM EST | Special Weather Statement | FFC | Talbot | 31 min |
| Jan 31, 8:55 PM EST | Special Weather Statement | FFC | Peach | 35 min |
| Jan 31, 9:14 PM EST | Special Weather Statement | FFC | Bleckley, Twiggs | 31 min |
| Jan 31, 9:56 PM EST | Special Weather Statement | FFC | Wilkinson | 34 min |
| Feb 1, 4:29 AM EST | Winter Storm Warning | FFC | Fannin, Gilmer, Murray | 30 hr |
| Feb 1, 4:33 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 38 hr |
| Feb 1, 3:00 PM EST | Winter Weather Advisory | FFC | Dawson, Lumpkin, Towns, Union, White | 19 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.